Drug information provided by: IBM Micromedex
It is very important that your doctor check the progress of you or your child at regular visits to make sure that this medicine is working properly and to decide if you should continue to use it. Blood and urine tests must be done regularly to check for unwanted effects .
Deferoxamine may cause some people to have hearing and vision problems within a few weeks after they start using it. This usually occurs if you are receiving high doses of this medicine and using it for a long period of time. If you or your child notice any problems with your hearing or vision, such as blurred vision, difficulty with night vision, or difficulty with seeing colors, check with your doctor as soon as possible.
Check with your doctor right away if you or your child have the following symptoms while using this medicine: agitation, confusion, decreased urine output, lethargy, muscle twitching, rapid weight gain, seizures, or swelling of the face, ankles, or hands. These may be symptoms of a serious kidney problem.
This medicine may cause slow growth. If your child is using this medicine, the doctor will need to keep track of your child's height and weight every 3 months to make sure that your child is growing properly.
Stop using this medicine and check with your doctor right away if you or your child develop fever, shortness of breath, chest pain or tightness, trouble with breathing, or wheezing. These could be symptoms of a serious lung condition called acute respiratory distress syndrome.
Before you have any medical tests, tell the medical doctor in charge that you or your child are using this medicine. The results of some tests (e.g., magnetic resonance imaging or MRI) may be affected by this medicine.
This medicine may make you dizzy, drowsy, lightheaded, or trouble in hearing or seeing clearly. Make sure you know how you react to this medicine before you drive, use machines, or do other jobs that require you to be alert or able to see well.
This medicine may cause your urine to turn red in color. This is normal and is nothing to worry about.
Do not take other medicines unless they have been discussed with your doctor. This includes prescription or nonprescription (over-the-counter [OTC]) medicines and herbal or vitamin supplements.